I am a 45yo female who just had robotic assisted hysterectomy/BSO/appy on Oct 15th. I had severe endo, 12 fibroids in my uterus, adenomyosis, multiple hemorrhagic cysts, endometriomas and a mucinous cystadenoma in my ovaries. (They weren't quite sure what was in/on my ovaries and both were affected) I opted for removal of my uterus at the same time as the BSO as my mom had uterine cancer and I figured if I was doing this surgery, I was doing it once. That was all well in good, but now Im an emotional mess. I am up, I am down, I cry at absolutely nothing. I feel like Im losing my mind. I have no appetite, I am having night sweats, Im irritable and just a downright mess. When the nurse called with my path results last week, I asked her if I could start estrogen now and she said no I had to wait til my post op appt which is not until Nov 14th. I feel like Im getting worse everyday. Is it normal for this to hit someone so hard so fast? I am so not a down, depressed person, I've always been up. This is so new and different for me. Do you know why I would have to wait a month after surgery to start the hormones? I guess my insides were pretty much a mess, everything was stuck to my rectum and posterior cervix. I have no ideas what my hormone levels were or are, I didn't know it was something I should have had checked. Any insight into what is happening to my body would be so appreciated. Please tell me this is something that will subside or alleviate if I take hormones. I can handle having a down day once in a while, but not everyday like this. Should I call my doc and let him know this is hitting me hard or is this normal? Im just so at a loss, I don't like feeling like this at all.
Thank you so much for your response and insight.
Your experience is one that many women have if they are still ovulating when their ovaries are removed. With severe endometriosis, sometimes the ovaries have been partially destroyed by the disease and the sudden drop in estrogen is not so great and the impact is less. But that is not seeming to be the case with you.
Call your doctor and speak with him. Many doctors will delay hormones after endometriosis because there is a slight increased risk of blood clots taking estrogen right after surgery. That usually is reduced by 2 weeks post op. Others hesitate due to concern the endometriosis will return. However, that is a risk/benefit situation and some estrogen will definitely make you feel better. You can always taper it down slowly after you have got your symptoms in check.
See if the doctor will start estrogen before Nov 24th and if not, at least realize the symptoms will improve within a week or two after you start the estrogen.
Machelle M. Seibel, MD
Thank you so much for your words. I am glad Im not going crazy just low on estrogen. I can't wait to start it. This wed the 29th will be my 2 week mark, so maybe I can start estrogen. I have one more thing to ask you if I may. Can I fly 4.5 wks postop? I have my follow up on the 14th, and wanted to fly to florida to visit my sister on the 18th. Would there be any reason I couldn't go if Im feeling physically well? I want to book the flight and it is nearly impossible to get ahold of my doctor. Thanks again, I really appreciate it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.